Connecticut, 2015Damaging Wind in Connecticut, July 1, 2015
July 1, 2015 · NWS OKX · 1 event in 1 county or zone
A passing warm front triggered a severe thunderstorm that impacted New London County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing warm front triggered a severe thunderstorm that impacted New London County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 1, 4:07 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 1, 4:07 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
507 AM EDT WED JUL 1 2015
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHEAST THROUGH THE AREA THIS MORNING. A
COLD FRONT WILL MOVE ACROSS TONIGHT. CANADIAN HIGH PRESSURE WILL
BUILD ACROSS THE AREA FROM THURSDAY INTO FRIDAY. WAVES OF LOW
PRESSURE WILL TRAVERSE A STATIONARY FRONT TO THE SOUTH THROUGH THE
WEEKEND. A WARM FRONT WILL LIFT THROUGH ON MONDAY...WITH A COLD
FRONT APPROACHING MONDAY NIGHT INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOUTHERN STREAM SHORTWAVE MOVES UP THE COAST THIS MORNING...WITH
APPROACHING UPPER TROUGH PIVOTING THROUGH THE REGION LATER THIS
MORNING THROUGH MID AFTERNOON.
AT THE SURFACE...A WARM FRONT/WEAK WAVE...PROGRESSES TOWARDS THE
REGION THIS MORNING...LIFTING NORTHEAST BY EARLY AFTERNOON. THEN A
COLD FRONT ENTERS THE REGION FROM THE WEST LATER THIS AFTERNOON.
NUMEROUS HEAVY SHOWERS AND SCT TSTMS NOTED WITH THIS FEATURE
ACROSS EASTERN PA AND SOUTHERN NJ THIS MORNING. MAIN THREAT WILL
BE HEAVY DOWNPOURS AND FLASH FLOODING AS PWATS INCREASE TO 1.75
INCHES. RAINFALL OF 1 TO 2 INCHES IN AN HOUR HAVE BEEN DETECTED
ACROSS SE PA. FLASH FLOOD WATCH IN EFFECT THROUGH THE MORNING
COMMUTE TO ADDRESS HAZARD. SEE HYDRO SECTION FOR MORE DETAILS.
WITH STRONG SHEAR PROFILES AND LLJ...CANT RULE OUT AN ISOLATED
STRONG TO SEVERE STORM...WITH EVEN SOME WEAK ROTATION ALONG WARM
FRONT/WAVE. SOUTHERN CT MAY BE THE PLACE TO WATCH AS THE WARM
FRONTAL/SURFACE WAVE MOVEMENT COINCIDES WITH APPROACHING SHORTWAVE
LATER THIS MORNING AND BUILDING DIURNAL INSTABILITY.
IN WAKE OF WARM FRONT/WAVE...BEST LLJ/MOISTURE AXIS APPEARS TO SLIDE
EAST OF THE REGION. SO UNCERTAINTY FOR LATE MORNING/EARLY AFTERNOON
CONVECTION IN TERMS OF AMOUNT OF DESTABILIZATION BEFORE SHORTWAVE
PASSAGE. ISO-SCT CONVECTION POSSIBLE AHEAD OF COLD FRONT ACROSS FAR
WESTERN PORTIONS OF THE REGION...OR ALONG ANY THERMAL OR LINGERING
PRE-FRONTAL TROUGH IN VICINITY OF NYC/NJ METRO AND SW CT THROUGH
EARLY AFTERNOON. IF CONVECTION CAN DEVELOP...IT HAS POTENTIAL TO
BE SEVERE.
THEREAFTER...SETUP DOES NOT LOOK FAVORABLE FOR WIDESPREAD CONVECTION
LATE IN THE LATE AFTERNOON INTO EARLY EVENING AS SHORTWAVE AXIS
IS ALREADY EAST OF THE REGION. COVERAGE SHOULD BE MORE ISOLATED
ALONG THE LAGGING COLD FRONT AS IT PASSES THROUGH...WITH A
DIMINISHED SEVERE THREAT DUE TO SUBSIDENCE AND A DRYING AIRMASS.
HIGHS IN THE LOWER TO MID 80S TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
MAIN SHORTWAVE AXIS SLIDES EAST OF THE REGION BY THIS EVENING...BUT
A WEAKER BACKSIDE SHORTWAVE MAY MOVE THROUGH AROUND 00Z.
THEREAFTER...THE REGION WILL BE ON THE SE FRINGE OF MEAN
TROUGHING THU AND FRI AS UPPER LOW SPINS NE THROUGH QUEBEC AND
EASTERN CANADA.
AT THE SURFACE...THE WEAK COLD FRONT SLOWLY SLIDES EAST THROUGH THE
REGION TONIGHT. ISOLATED SHRA/TSRA ACTIVITY POSSIBLE ALONG THE FRONT
IN THE EVENING WITH MARGINAL INSTABILITY AND WEAK SHORTWAVE
FORCING...BUT THIS SHOULD COME TO AN END LATER IN THE EVENING IN
WAKE OF SHORTWAVE.
GENERALLY DRY CONDITIONS THU AND FRI AS COLD FRONT PUSHES SOUTH
OF THE AREA AND WEAK HIGH PRESSURE BUILDS INTO THE REGION. THERE
IS A LOW PROB OF A PERIOD OF SHOWERS ACROSS SOUTHERN PORTIONS OF
THE TRI-STATE THU NIGHT AS A WEAK SHORTWAVE APPROACHES...AND WAVE
TO THE SOUTH MAY MAKE A CLOSE RUN.
TEMPS WILL RUN NEAR SEASONABLE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ON SATURDAY...THERE IS STILL SOME CHANCE OF MOISTURE TRIGGERING
SOME SCATTERED SHOWERS/THUNDERSTORMS...BUT WILL LOWER POPS FOR
MOST OF THE AREA SATURDAY AFTERNOON AND EVENING. TEMPERATURES ON
SATURDAY SHOULD BE IN THE UPPER 70S TO LOWER 80S. DRY WEATHER IS
THEN EXPECTED ON SUNDAY...WITH CHANCE FOR THUNDERSTORMS IN FOR
MONDAY NIGHT AS A WARM FRONT IS PREDICTED TO LIFT THROUGH THE
AREA. A COLD FRONT IS THEN EXPECTED TO APPROACH THE AREA MONDAY
NIGHT INTO TUESDAY.
TEMPS ARE EXPECTED TO BE NEAR SEASONABLE LEVELS THROUGH THE
EXTENDED PERIOD.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
A WARM FRONT WILL PASS THRU THE REGION THIS MRNG. A COLD FRONT
WILL PASS THIS EVE.
STRONG TO SVR TSTMS TRACKING THRU THE CITY AS OF 845Z. A LULL
BEHIND THIS ACTIVITY THEN ADDITIONAL DEVELOPMENT POSSIBLE.
OTHERWISE...SCT-BKN AROUND 1500 FT THIS MRNG. SOME SPOTS AROUND
700 FT. SCT SHWRS AND TSTMS WILL CONTINUE TO DEVELOP AND TRACK
NEWD TIL AROUND 15-17Z WHEN DRY AIR WILL FLOW IN FROM THE SW. THIS
SHOULD ALSO ALLOW FOR VFR TO DEVELOP QUICKLY. THERE IS A CHC FOR
SHWRS AND/OR TSTMS TO DEVELOP THIS EVE RIGHT WITH THE COLD FRONT.
THE PROB IS TOO LOW TO INCLUDE IN THE TAFS HOWEVER ATTM.
SE FLOW VEERS TO THE SSW THIS MRNG...THEN SW FLOW AFT 15Z. GUST
POTENTIAL GREATEST AFT 17Z. WINDS SHIFT TO THE NW TNGT BEHIND THE
FRONT.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WIND DIRECTION VRB THIS MRNG DUE TO TSTMS.
KLGA FCSTER COMMENTS: WIND DIRECTION VRB THIS MRNG DUE TO TSTMS.
KEWR FCSTER COMMENTS: WIND DIRECTION VRB THIS MRNG DUE TO TSTMS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.KTEB
FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: WIND DIRECTION VRB THIS MRNG DUE TO TSTMS.
KISP FCSTER COMMENTS: TSTMS MAY DEVELOP INVOF THE ARPT THIS MRNG.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.LATE WED NGT...VFR WITH NW FLOW GENERALLY BLW 10KT.
.THU...VFR WITH LGT W FLOW. SEA BREEZES LIKELY.
.FRI...VFR WITH WINDS VEERING FROM THE NE TO THE ESE. SEA BREEZES
POSSIBLE.
.SAT...LOW PRES WILL TRACK S OF THE REGION. IF THE LOW IS CLOSE
ENOUGH...MVFR OR LWR POSSIBLE WITH -RA. WINDS GENERALLY N.
.SUN...IMPROVEMENT TO VFR.
&&
.MARINE...
OCEAN SEAS WILL GRADUALLY BUILD TO MARGINAL SCA THIS AFTERNOON
INTO EVE AHEAD OF A COLD FRONT...AND CONTINUE THROUGH TONIGHT.
OTHERWISE SUB SCA WINDS/SEAS EXPECTED THROUGH THE PERIOD OUTSIDE
OF ANY TSTMS.
&&
.HYDROLOGY...
A LARGE AREA OF HEAVY SHOWER AND SCATTERED THUNDERSTORMS WILL
PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AS IT TRACKS
NORTHEAST THROUGH THE TRI-STATE THROUGH AT LEAST THE FRONT END OF
THE MORNING COMMUTE.
WITH HIGH TIDE APPROACHING THIS MORNING...MINOR URBAN
AND LOW-LYING FLOODING IS EXPECTED...WITH A MODERATE THREAT OF
FLASH FLOODING DUE TO TRAINING CONVECTION. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR MOST OF THE TRI-STATE AREA.
&&
.TIDES/COASTAL FLOODING...
WITH APPROACHING FULL MOON...TIDAL DEPARTURES OF ONLY 3/4 TO 1 1/2
FT ARE NEEDED FOR MINOR COASTAL FLOODING BENCHMARKS TO BE REACHED
DURING THE LATE EVENING/NIGHT HIGH TIDES THE NEXT FEW DAYS. MINOR
BENCHMARKS COULD BRIEFLY BE TOUCHED ACROSS THE MOST VULNERABLE
AREAS...PARTICULARLY ALONG THE SOUTH SHORE BAYS OF NASSAU COUNTY
AND WESTERN LI SOUND...THROUGH THE LATE WEEK PERIOD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR CTZ005-006-009-010.
NY...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NYZ067>075-078-080-
176>179.
NJ...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NJZ002-004-006-
103>108.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM NOON TODAY TO 6
AM EDT THURSDAY FOR ANZ350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...FIG
AVIATION...JMC
MARINE...FIG/NV
HYDROLOGY...FIG/NV
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 1, 2:21 AM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
321 AM EDT WED JUL 1 2015
CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-
020730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
321 AM EDT WED JUL 1 2015
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007-008-011-012-NYZ079-081-020730-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
321 AM EDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-020730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 AM EDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 1, 4:51 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
551 AM EDT WED JUL 1 2015
CTZ005>007-010-011030-
NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHERN FAIRFIELD-NORTHERN NEW
HAVEN-
551 AM EDT WED JUL 1 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MIDDLESEX...
CENTRAL FAIRFIELD AND NEW HAVEN COUNTIES...
AT 551 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER ORANGE...OR
NEAR SHELTON...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW HAVEN...WATERBURY...MERIDEN...MILFORD...MIDDLETOWN...
WALLINGFORD...SHELTON...NAUGATUCK...GUILFORD...WOLCOTT...EAST
HAMPTON...DURHAM...HARTFORD...HAMDEN...STRATFORD...TRUMBULL...
CHESHIRE...BRANFORD...NORTH HAVEN AND BERLIN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4157 7246 4125 7284 4125 7290 4130 7291
4120 7301 4121 7311 4126 7309 4127 7311
4123 7316 4124 7318 4156 7314 4161 7305
4164 7294 4156 7295 4154 7285 4157 7284
4155 7282 4158 7275 4163 7271 4164 7250
TIME...MOT...LOC 0951Z 209DEG 41KT 4131 7302Local storm report, Jul 1, 5:01 AM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
601 AM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM MARINE TSTM WIND 1 SSE EAST MORICHES 40.79N 72.75W
07/01/2015 M51 MPH SUFFOLK NY MESONET
&&
JMCLocal storm report, Jul 1, 5:15 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
615 AM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM MARINE TSTM WIND 1 SSE EAST MORICHES 40.79N 72.75W
07/01/2015 M53 MPH SUFFOLK NY MESONET
&&
JMCSpecial weather statement, Jul 1, 5:26 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
626 AM EDT WED JUL 1 2015
CTZ007-008-010-011-011100-
NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-
626 AM EDT WED JUL 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL NEW
LONDON...MIDDLESEX AND EAST CENTRAL NEW HAVEN COUNTIES...
AT 625 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SOUTHINGTON TO MIDDLEFIELD TO WESTBROOK...AND
MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
HARTFORD AROUND 630 AM EDT.
MIDDLETOWN AROUND 635 AM EDT.
CHESTER AND CROMWELL AROUND 640 AM EDT.
EAST HAMPTON...ROCKY HILL AND PORTLAND AROUND 645 AM EDT.
MARLBOROUGH AROUND 650 AM EDT.
GLASTONBURY AROUND 655 AM EDT.
HEBRON AROUND 700 AM EDT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4158 7247 4160 7237 4158 7235 4131 7258
4128 7246 4126 7248 4127 7248 4126 7251
4127 7255 4126 7255 4126 7253 4125 7254
4127 7258 4127 7262 4144 7274 4159 7275
4161 7272 4163 7271 4165 7250
TIME...MOT...LOC 1025Z 220DEG 31KT 4159 7284 4152 7272 4128 7248Local storm report, Jul 1, 5:28 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
628 AM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM MARINE TSTM WIND 1 SE WEST MECOX VILLAGE 40.91N 72.32W
07/01/2015 M55 MPH SUFFOLK NY MESONET
&&
JMCLocal storm report, Jul 1, 5:32 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
632 AM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM MARINE TSTM WIND SUFFOLK COUNTY AIRPORT 40.84N 72.63W
07/01/2015 M48 MPH SUFFOLK NY ASOS
&&
JMCThunderstorm Wind, New London
- When
- July 1, 5:57 AM EST
- Where
- New London County, 1.52 mi W of West Mystic
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.352, -72.009
A large branch fell on wires along Flanders Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 4, 201513 deaths · 1 event
- Flash Flooding and Hail in Missouri, July 1 to 2, 20152 deaths · $4.8 million · 3 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 1 to 4, 20151 death · 4 injured · $128,000 · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 4, 2015$2.6 million · EF1 · 112 events
- Heat in Oregon, July 1 to 5, 20151 death · 2 injured · 3 events
- Flooding in Missouri, July 1 to 31, 2015$7.4 million · 4 events
- Flooding in Illinois, July 1 to 30, 2015$1.0 million · 11 events
- Flooding in Indiana, July 1 to 30, 2015$1.1 million · 5 events
- Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015$353,000 · 56 kt wind · 14 events
- Flash Flooding in New York, July 1, 2015$520,000 · 2 events
- Damaging Wind and Lightning Strike in Maryland, July 1, 2015$501,000 · 56 kt wind · 2 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 2, 2015EF1 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597130.